Alert archive / Colorado / High Wind Watches in 2018

High Wind Watch 7, NWS Denver/Boulder, CO

April 16, 201813 counties in Colorado

NWS Denver/Boulder, CO issued this high wind watch at Apr 16, 2018, 2:16 PM MDT for 13 counties in Colorado. It took effect at Apr 17, 2018, 11:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 16, 2018, 2:16 PM MDT (20:16 UTC)
In effect from
Apr 17, 2018, 11:00 AM MDT
Expired
Apr 17, 2018, 8:42 AM MDT
In force
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 61 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2018-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2018-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2265 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

815 
WWUS75 KBOU 162016
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
216 PM MDT Mon Apr 16 2018

COZ046-047-170430-
/O.NEW.KBOU.HW.A.0007.180417T1700Z-180418T0300Z/
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Including the cities of Agate, Hugo, Limon, Matheson, Forder, 
Karval, Kutch, and Punkin Center
216 PM MDT Mon Apr 16 2018

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

The National Weather Service in Denver has issued a High Wind
Watch, which is in effect from Tuesday morning through Tuesday
evening. 

* TIMING...Late Tuesday morning through early Tuesday evening.

* WINDS...Southwest to west 30 to 45 mph with gusts to 60 mph
  possible. 

* IMPACTS...Strong winds may create difficult travel, especially
  for light weight or high profile vehicles. Areas of blowing dust  
  are possible. Power outages, tree damage, and minor damage to 
  buildings are also possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Strong winds may lead to property damage.
Hazardous driving conditions due to powerful cross winds will be
possible for drivers, especially for light weight and
high profile vehicles. Loose outdoor items should be brought
inside or secured properly. Continue to monitor the latest
forecasts.

&&

$$
3 follow-up statements
518 
WWUS75 KBOU 170106
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
706 PM MDT Mon Apr 16 2018

COZ040>045-048>051-170915-
/O.EXA.KBOU.HW.A.0007.180417T1700Z-180418T0300Z/
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-Logan County-
Washington County-Sedgwick County-Phillips County-
Including the cities of Aurora, Brighton, City of Denver, 
Denver International Airport, Highlands Ranch, Littleton, Parker,
Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Briggsdale, Grover,
Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, 
Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Bennett, Byers, 
Deer Trail, Leader, Crook, Merino, Sterling, Peetz, Akron, Cope, 
Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, 
and Holyoke
706 PM MDT Mon Apr 16 2018

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

The National Weather Service in Denver has issued a High Wind
Watch, which is in effect from late Tuesday morning through 
Tuesday evening. 

* TIMING...Late Tuesday morning through early Tuesday evening.

* WINDS...Westerly winds 30 to 45 mph with gusts to 60 mph 
  possible. 

* IMPACTS...Strong winds may create difficult travel, especially 
  for light weight or high profile vehicles. Areas of blowing 
  dust are possible. Power outages, tree damage, and minor 
  damage to buildings are also possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Strong winds may lead to property damage.
Hazardous driving conditions due to powerful cross winds will be
possible for drivers, especially for light weight and high
profile vehicles. Loose outdoor items should be brought inside or
secured properly. Continue to monitor the latest forecasts.

&&

$$

COZ046-047-170915-
/O.CON.KBOU.HW.A.0007.180417T1700Z-180418T0300Z/
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Including the cities of Agate, Hugo, Limon, Matheson, Forder, 
Karval, Kutch, and Punkin Center
706 PM MDT Mon Apr 16 2018

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

* TIMING...Late Tuesday morning through early Tuesday evening.

* WINDS...Southwest to west 30 to 45 mph with gusts to 60 mph 
  possible. 

* IMPACTS...Strong winds may create difficult travel, especially 
  for light weight or high profile vehicles. Areas of blowing 
  dust are possible. Power outages, tree damage, and minor 
  damage to buildings are also possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Strong winds may lead to property damage.
Hazardous driving conditions due to powerful cross winds will be
possible for drivers, especially for light weight and high
profile vehicles. Loose outdoor items should be brought inside or
secured properly. Continue to monitor the latest forecasts.

&&

$$
230 
WWUS75 KBOU 171058
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
458 AM MDT Tue Apr 17 2018

...Strong Winds expected over the Plains and Palmer
Divide today into early this evening...


COZ041-171900-
/O.UPG.KBOU.HW.A.0007.180417T1700Z-180418T0300Z/
/O.NEW.KBOU.HW.W.0007.180417T1200Z-180418T0000Z/
Elbert/Central and East Douglas Counties Above 6000 Feet-
Including the cities of Castle Rock, Elbert, Fondis, Kiowa, 
and Larkspur
458 AM MDT Tue Apr 17 2018

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

The National Weather Service in Denver has issued a High Wind
Warning, which is in effect until 6 PM MDT this evening. The High
Wind Watch is no longer in effect. 

* TIMING...This morning through 6 pm this evening.

* WINDS...Westerly winds 30 to 45 mph with gusts to 65 mph 
  possible. 

* IMPACTS...Strong winds may create difficult travel, especially 
  for light weight or high profile vehicles. Areas of blowing 
  dust are possible. Power outages, tree damage, and minor 
  damage to buildings are also possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Strong winds may lead to property damage. Hazardous
driving conditions due to powerful cross winds will pose a
serious risk for drivers, especially for light weight and
high profile vehicles. Loose outdoor items should be brought
inside or secured properly. 

&&

$$

COZ040-042>049-171900-
/O.UPG.KBOU.HW.A.0007.180417T1700Z-180418T0300Z/
/O.NEW.KBOU.HW.W.0007.180417T1700Z-180418T0300Z/
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-Northeast Weld County-
Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-
Including the cities of Aurora, Brighton, City of Denver, 
Denver International Airport, Highlands Ranch, Littleton, Parker,
Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, 
Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, 
Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, 
Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, 
Sterling, Peetz, Akron, Cope, Last Chance, and Otis
458 AM MDT Tue Apr 17 2018

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
MDT THIS EVENING...

The National Weather Service in Denver has issued a High Wind
Warning, which is in effect from 11 AM this morning to 9 PM MDT
this evening. The High Wind Watch is no longer in effect. 

* TIMING...Late this morning through this evening.

* WINDS...Westerly winds 30 to 45 mph with gusts to 60 mph 
  possible. 

* IMPACTS...Strong winds may create difficult travel, especially 
  for light weight or high profile vehicles. Areas of blowing 
  dust are possible. Power outages, tree damage, and minor 
  damage to buildings are also possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Strong winds may lead to property damage. Hazardous
driving conditions due to powerful cross winds will pose a
serious risk for drivers, especially for light weight and
high profile vehicles. Loose outdoor items should be brought
inside or secured properly. 

&&

$$

COZ038-171900-
/O.NEW.KBOU.HW.W.0007.180417T1700Z-180418T0300Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Including the cities of Fort Collins, Hereford, Loveland, 
and Nunn
458 AM MDT Tue Apr 17 2018

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
MDT THIS EVENING...

The National Weather Service in Denver has issued a High Wind
Warning, which is in effect from 11 AM this morning to 9 PM MDT
this evening. 

* TIMING...Late this morning through this evening.

* WINDS... Westerly winds 30 to 45 mph with gusts to 65 mph 
  possible. 

* IMPACTS...Strong winds may create difficult travel, especially 
  for light weight or high profile vehicles. Areas of blowing 
  dust are possible. Power outages, tree damage, and minor 
  damage to buildings are also possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Strong winds may lead to property damage. Hazardous
driving conditions due to powerful cross winds will pose a
serious risk for drivers, especially for light weight and
high profile vehicles. Loose outdoor items should be brought
inside or secured properly. 

&&

$$

COZ050-051-171900-
/O.EXT.KBOU.HW.A.0007.180417T2100Z-180418T0300Z/
Sedgwick County-Phillips County-
Including the cities of Julesburg, Ovid, Sedgwick, Amherst, 
Haxtun, and Holyoke
458 AM MDT Tue Apr 17 2018

...HIGH WIND WATCH NOW IN EFFECT FROM 3 PM MDT THIS AFTERNOON
THROUGH THIS EVENING...

* TIMING...Late this afternoon through this evening.

* WINDS...Westerly winds 30 to 40 mph with gusts to 55 mph 
  possible. 

* IMPACTS...Strong winds may create difficult travel, especially
  for light weight or high profile vehicles. Power outages, tree 
  damage, and minor damage to buildings are also possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Strong winds may lead to property damage.
Hazardous driving conditions due to powerful cross winds will be
possible for drivers, especially for light weight and high
profile vehicles. Loose outdoor items should be brought inside or
secured properly. Continue to monitor the latest forecasts.

&&

$$
220 
WWUS75 KBOU 171442
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
842 AM MDT Tue Apr 17 2018

...Strong Winds expected over the Plains and Palmer Divide today
into early this evening...

COZ050-051-180000-
/O.UPG.KBOU.HW.A.0007.180417T2100Z-180418T0300Z/
/O.EXB.KBOU.HW.W.0007.180417T2100Z-180418T0300Z/
Sedgwick County-Phillips County-
Including the cities of Julesburg, Ovid, Sedgwick, Amherst, 
Haxtun, and Holyoke
842 AM MDT Tue Apr 17 2018

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING...

The National Weather Service in Denver has issued a High Wind
Warning, which is in effect from 3 PM this afternoon to 9 PM MDT
this evening. The High Wind Watch is no longer in effect. 

* TIMING...Late this afternoon through this evening.

* WINDS...West to northwest 30 to 40 mph with gusts to 60 mph. 

* IMPACTS...Strong winds may create difficult travel, especially 
  for light weight or high profile vehicles. Power outages, tree 
  damage, and minor damage to buildings are also possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Strong winds may lead to property damage. Hazardous
driving conditions due to powerful cross winds will pose a
serious risk for drivers, especially for light weight and
high profile vehicles. Loose outdoor items should be brought
inside or secured properly. 

&&

$$

COZ041-180000-
/O.CON.KBOU.HW.W.0007.000000T0000Z-180418T0000Z/
Elbert/Central and East Douglas Counties Above 6000 Feet-
Including the cities of Castle Rock, Elbert, Fondis, Kiowa, 
and Larkspur
842 AM MDT Tue Apr 17 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* TIMING...This morning through 6 pm this evening.

* WINDS...Westerly 30 to 45 mph with gusts to 65 mph.
 
* IMPACTS...Strong winds may create difficult travel, especially 
  for light weight or high profile vehicles. Areas of blowing 
  dust are possible. Power outages, tree damage, and minor 
  damage to buildings are also possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Strong winds may lead to property damage. Hazardous
driving conditions due to powerful cross winds will pose a
serious risk for drivers, especially for light weight and high
profile vehicles. Loose outdoor items should be brought inside or
secured properly.

&&

$$

COZ038-040-042>049-180000-
/O.CON.KBOU.HW.W.0007.180417T1700Z-180418T0300Z/
Larimer County Below 6000 Feet/Northwest Weld County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-Northeast Weld County-
Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-
Including the cities of Fort Collins, Hereford, Loveland, Nunn, 
Aurora, Brighton, City of Denver, Denver International Airport, 
Highlands Ranch, Littleton, Parker, Briggsdale, Grover, 
Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, 
Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Bennett, Byers, 
Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval,
Kutch, Punkin Center, Crook, Merino, Sterling, Peetz, Akron, 
Cope, Last Chance, and Otis
842 AM MDT Tue Apr 17 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

* TIMING...Late this morning through this evening.

* WINDS...Westerly 30 to 45 mph with gusts to 60 mph. 

* IMPACTS...Strong winds may create difficult travel, especially 
  for light weight or high profile vehicles. Areas of blowing 
  dust are possible. Power outages, tree damage, and minor 
  damage to buildings are also possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Strong winds may lead to property damage. Hazardous
driving conditions due to powerful cross winds will pose a
serious risk for drivers, especially for light weight and high
profile vehicles. Loose outdoor items should be brought inside or
secured properly.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Apr 16, 10:18 AM MDT, 3 hours 58 minutes earlier.

Area forecast discussion, Apr 16, 10:18 AM MDT, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1018 AM MDT Mon Apr 16 2018

.UPDATE...
Issued at 1017 AM MDT Mon Apr 16 2018

GOES 16 water vapor and IR imagery indicate clouds pushing into
Colorado from the Great Basin in southwest flow of the upper level
ridge. Grids have been updated to account for current conditions.
Additionally, may need to adjust temperatures due to the
potential of clouds reducing daytime heating.

&&

.SHORT TERM...(Today and tonight)
Issued at 438 AM MDT Mon Apr 16 2018

A dry and warm day is in store across the state as an upper level
ridge moves over the region. Skies will be partly to mostly cloudy
through the day as a fair amount of high level moisture has been
entrained into the ridge. No precipitation is expected, but
temperatures may a few degrees cooler than would be expected with
a strong ridge over the area. High temperatures across the plains
are still expected to be in the lower and mid 70s, making for a
pleasant Spring day. A lee trough of low pressure will form over
the I-25 and urban corridor, allowing for downslope breezes along
the foothills and southeasterly winds across the eastern plains.
Dry and seasonal conditions are expected to continue overnight as
deeper moisture is not expected to arrive in the mountains until
late morning tomorrow.

.LONG TERM...(Tuesday through Sunday)
Issued at 438 AM MDT Mon Apr 16 2018

An upper level trough will move across the area on Tue with decent
mid lvl ascent thru 18z which will then switch to rather stg downard
descent by late aftn.  There will be a quick shot of moisture in the
mtns Tue aftn into early Tue evening with rather unstable lapse
rates.  Thus may see some convective activity with enhanced snowfall
rates for a few hours.

Across the plains, sfc low pres will be near Denver at midday and
then move quickly southeast into wrn KS by early Tue evening.  There
is quite a stg low lvl gradient thru midday over the Palmer Divide.
700 mb winds are fcst to be fm 50-60 kt in the morning thus it
wouldn't be total surprise to see a few gusts aoa 60 mph for a
few hours if decent mixing occurs. Biggest question is duration
and overall coverage so have refained from a high wind watch for
now. Meanwhile by early aftn a pacific/bora fnt will begin to
move across nern CO with very windy conditions developing behind
it. Wind gusts could get close to high wind criteria by mid to
late aftn into early Tue evening as stg subsidence develops behind
passing upper level trough. For now have kept gusts just blo high
wind criteria. As fas as pcpn there still could be a chc of
showers nr the WY-NE border in the aftn. Highs will generally be
in the 60s across nern CO.

On Wed a more tranquil pattern will develop as an upper level ridge
will build over the area.  Thus will see a dry day with temps near
seasonal normals.  Winds will remain gusty over portions of the
plains especially nr the WY-NE border, however speeds will be lower
than Tue.  By Thu a storm system will develop over the wrn US as
SWLY flow aloft increases.  Not much moisture is shown thru the aftn
hours so will keep a dry fcst in place. Over nern CO, sfc low
pres will intensify near the Foothills with gusty south to
southeast winds developing over the plains by aftn. As for highs
will keep readings mainly in the 60s.

For Thu night into Fri so far the longer range models have been
consistent in showing an upper level low moving into the four
corners area by 12z Fri and then moving into sern CO/nern NM by Fri
night. With the flow aloft becoming rather diffuent Thu night,
along with some increase in low lvl moisture across the plains due
to sely flow, there could be a chc of showers/tstms overnight. By
Fri cross-sections continue to show moisture increasing over the
area along with favorable QG ascent. In addition as a sfc low
develops over sern CO a cold front will eventually move into nern
CO by aftn with a gradually increase in upslope flow. As a result
should see pcpn increase thru the day into Fri night. Current
soundings show temps will be warm enough for all rain at lower
elevations thru Fri aftn, however, by Fri evening may see rain
begin to change to snow. Over the higher terrain there certainly
could be significant snow if the upper level low moves across as
currently shown. In addition there is some potential for heavy wet
snow along the front range urban corridor and over the Palmer
Divide Fri night.

On Sat there is still some uncertainty as to how fast the upper
level low will exit the area.  The lastest runs are slower in moving
it out as compared to what was shown last night.  If it ends up
being slower then pcpn may linger thru midday Sat especially across
nern CO.  By Sat night into Sun the system should gradually move to
the east with improving weather conditions.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1017 AM MDT Mon Apr 16 2018

No aviation impacts are expected through today with light winds
expected. Tuesday a trough will strengthen as it moves east of
the mountains bringing gust reaching 40 knots to northeast
Colorado.

&&

.FIRE WEATHER...
Issued at 438 AM MDT Mon Apr 16 2018

Have gone ahead an issued an RFW for the Palmer Divide on Tue
due to expected strong winds and low humidity which will produce
extreme fire danger. With recent pcpn not sure about areas around
Denver north to the Wyoming border. Day shift may need to expand
warning further north based on fire managers input.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 10 AM to 8 PM MDT Tuesday for COZ241-
245>247.

&&

UPDATE...Sullivan
SHORT TERM...Dankers
LONG TERM...RPK
AVIATION...Sullivan
FIRE WEATHER...RPK
Hazardous weather outlook, Apr 16, 10:34 AM MDT, 3 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1034 AM MDT Mon Apr 16 2018

COZ030>051-171645-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1034 AM MDT Mon Apr 16 2018

...Red Flag Warning for the Palmer Divide and portions of the
plains east and south of Denver on Tuesday...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time. High clouds
gradually increasing over northeast Colorado through this
afternoon. Even with the cloud cover, temperatures are expected to
reach the lower and mid 70s on the plains. Temperatures will be a
little cooler over the northeast corner of the state where moist
soils from the recent snowfall will take longer to warm up.
Mountain locations will see highs in the upper 40s to lower 60s
based on elevation.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Extreme fire danger will be in place from late Tuesday morning
through early Tuesday evening across the Palmer Divide extending
into Lincoln county and eastern portions of Adams and Arapahoe
counties. Wind gusts to 50 mph will occur along with low humidity
levels.

Elsewhere an upper level disturbance will bring a good chance of
snow to the mountains by Tuesday afteroon, with mostly dry but
very windy conditions over the plains. Wind gusts up to 50 mph
will be possible across the plains into Tuesday evening.

Wednesday and Thursday will be dry with seasonal temperatures.
A Pacific storm system will affect the area on Friday into
Saturday bringing cooler temperatures along with precipitation to
the region. Significant snow may occur over the higher terrain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 3:45 AM MDTRed Flag WarningBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 6 more42 hr

Nearby

High Wind Watches in Colorado, 2018Every high wind watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.